Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 103, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 30, 2017, 5:24 PM CDT for Walton County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2017, 5:24 PM CDT (22:24 UTC)
- Expired
- Mar 30, 2017, 6:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 35 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1977 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
346
WUUS52 KTAE 302224
SVRTAE
FLC131-302315-
/O.NEW.KTAE.SV.W.0103.170330T2224Z-170330T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
524 PM CDT THU MAR 30 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southwestern Walton County in the Panhandle of Florida...
* Until 615 PM CDT
* At 524 PM CDT, severe thunderstorms were located along a line
extending from near Mary Esther to 12 miles south of Destin, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Santa Rosa Beach, Eglin Air Force Base, Freeport, Portland, Villa
Tasso, Port Washington, Blue Mountain Beach, Rock Hill, Miramar
Beach, Gulf Pines, New Home, Grayton Beach, Sandestin, Four Mile
Village and Bunker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3040 8640 3038 8633 3042 8631 3039 8626
3040 8623 3042 8627 3039 8610 3044 8616
3047 8613 3046 8619 3050 8620 3048 8622
3046 8639 3068 8639 3065 8613 3049 8597
3026 8622 3030 8639 3031 8639
TIME...MOT...LOC 2224Z 244DEG 38KT 3039 8675 3021 8656
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:48 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 30, 2:48 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
348 PM EDT Thu Mar 30 2017
...Severe weather possible this evening and overnight...
.NEAR TERM [Through Tonight]...
Complex severe weather threat unfolding currently with low pressure
across western Missouri and a cold front located across eastern
Louisiana/Arkansas/Missouri. Upstairs, a deep trough was located
across the southern Plains with a closed low across western
Missouri. The entire system is heading eastward/northeastward.
This mornings hi-res model solutions were struggling as compared to
the real world mesoscale situation. However, it now appears that the
local CAMs and HRRR were coming into better agreement on the details
of the next 12-18 hours which lends a little better confidence to
the forecast.
Line of showers and storms across southern Mississippi and southeast
Louisiana will trek eastward through the day. Isolated thunderstorms
are possible to develop ahead of the line and affect areas west of
the Choctawhatchee River later this afternoon. Raised PoPs to chance
across this area.
The main event will be this evening and overnight. Main squall line
will affect SE AL and western FL panhandle this evening then move
eastward with time. Instability is marginal with the highest of the
values favoring the Florida panhandle counties but shear is more
than sufficient for organized storms. In addition, there will be a
mid level speed max to invigorate the line as it moves across the
area.
Speaking of threats, damaging winds will be the main threat. An
isolated tornado cannot be ruled out.
.SHORT TERM [Friday Through Saturday Night]...
In the upper levels by Friday morning the 500mb low will be over
Indiana with a trough extending through Georgia and North
Florida. A ridge will build in Friday night and remain in place
through Sunday. At the surface a low will be near the
Indiana/Michigan border by Friday morning. The cold front will
extend southward through Georgia and North Florida. The threat for
severe weather will be diminished by Friday morning but showers
and thunderstorms will be present east of the Chattahoochee and
Apalachicola Rivers where POPs will be 30 to 50 percent. By noon
Friday rain will move out of the region and skies will be
clearing. Highs Friday will be in the lower 80s.
Friday night through Saturday night will be uneventful with high
pressure over the Southeast. Expect clear/sunny skies. Highs will
be in the mid to upper 80s on Saturday. Lows will be in the mid to
upper 50s.
.LONG TERM [Sunday Through Thursday]...
In the upper levels another trough will move through Monday
evening. At the surface a cold front will move through Monday
afternoon and evening with thunderstorms likely. QPF estimates
suggest 2 inches of rain is possible on Monday. A weak front may
move through Wednesday night into Thursday. A chance of rain is
forecast with that system. Highs will be in the 80s and lows will
be in the 50s and 60s.
&&
.AVIATION [Through 18Z Friday]...
VFR conditions with southerly flow will prevail this afternoon. A
line of storms moving eastward through the region will likely reach
KDHN and KECP by early evening with some isolated storms out ahead
of the line potentially affecting these taf sites earlier. The main
line of storms will affect KTLH, KABY and KVLD sites overnight. As
the line of TSRA/SHRA passes, conditions will decrease to MVFR,
however, conditions could lower locally to IFR under heavier
convection. Winds will also begin to become west-northwesterly. The
storms should clear out by tomorrow morning.
&&
.MARINE...
South winds will be 15 to 20 knots tonight ahead of a cold front.
Seas will be 3 to 5 feet and occasionally higher offshore. A line
of strong to severe thunderstorms is expected to move through
overnight. Strong to severe winds and isolated waterspouts will be
possible. Winds will become light and westerly once the front
passes in the morning.
&&
.FIRE WEATHER...
Red Flag conditions are not expected over the next several days,
though dispersion indices may be marginally high on Friday.
&&
.HYDROLOGY...
River levels are currently well below action stage. One to four
inches of rain are forecast over the next seven days. The best
chance for higher rain totals will be over Southeast Alabama and
Panhandle Florida. River flooding is not expected. Flash flooding
is not expected but cannot be ruled out.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 64 82 55 87 57 / 70 40 0 0 0
Panama City 66 77 60 79 62 / 80 20 0 0 0
Dothan 61 80 55 85 58 / 80 10 0 0 0
Albany 64 81 55 84 57 / 80 50 0 0 0
Valdosta 62 84 55 85 56 / 60 50 0 0 0
Cross City 63 81 55 85 54 / 30 50 0 0 0
Apalachicola 66 77 59 78 61 / 70 30 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
Coastal Bay-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...McDermott
LONG TERM...McDermott
AVIATION...Scholl
MARINE...McDermott
FIRE WEATHER...Harrigan
HYDROLOGY...McDermottThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:56 AM CDT | Rip Current Statement | TAE | Bay, Walton | 13 hr |
| Mar 30, 4:57 PM CDT | Special Marine Warning | TAE | 93 min | |
| Mar 30, 6:24 PM CDT | Special Marine Warning | TAE | 96 min | |
| Mar 30, 6:53 PM CDT | Special Weather Statement | TAE | Walton | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.